Texas, 2023Flash Flooding and Flood in Texas, July 7, 2023
July 7, 2023 · NWS CRP · 4 events in 2 counties and zones
A slow moving upper level disturbance interacted with deep moisture over south Texas to produce thunderstorms over the inland Coastal Bend during the early morning hours of the 7th. Thunderstorms producing locally heavy rainfall remained over the inland Coastal Bend for several hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper level disturbance interacted with deep moisture over south Texas to produce thunderstorms over the inland Coastal Bend during the early morning hours of the 7th. Thunderstorms producing locally heavy rainfall remained over the inland Coastal Bend for several hours. Rainfall amounts ranged from 4 to 8 inches from north of Alice southwest to near Benavides. This caused flooding of roads near and south of San Diego.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 7, 3:09 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 3:09 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
409 AM CDT Fri Jul 7 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday)
Issued at 231 AM CDT Fri Jul 7 2023
A mid to upper level disturbance centered just off the Middle
Texas Coastal Waters is combining with plentiful available
moisture (PWATs above 2.2") to generate scattered showers with a
few embedded thunderstorms across the area early this morning.
This activity is expected to persist throughout the rest of the
morning hours, before beginning to diminish later this afternoon
as the aforementioned disturbance moves away from the region. A
few pockets of 1-2" or more of rainfall accumulations will be
possible this morning with the heavier downpours, but widespread
flooding is not anticipated. Rain chances are forecast to decrease
tonight as high pressure begins to build aloft from the west,
then isolated to scattered showers and a few thunderstorms return
to the forecast on Saturday due to enough leftover moisture.
Temperatures today should stay relatively cool, owing to the rainfall
and increased cloud cover, with highs generally in the mid 80s to
mid 90s range. In turn, heat index values are expected to remain
below 105 degrees for most locations today, with only a few areas
briefly reaching 105-109 degrees this afternoon. Lows tonight
will be in the 70s areawide, but warmer temperatures return on
Saturday with highs ranging from the upper 80s along the coast to
near 103 over portions of the Brush Country. Heat index values
tomorrow are likely to meet Advisory criteria, with most locations
experiencing values between 110-114 degrees for a at least a few
hours in the afternoon.
A Moderate risk for rip currents remains in effect today, but the
risk should become low tonight as winds weaken and swell periods
decrease to around 6 seconds. The risk should be low on Saturday
as well.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 231 AM CDT Fri Jul 7 2023
Key Message:
- Heat Index Values 110-117 for much of next week.
High pressure builds back over the region through the long term
period, however the center of the ridge will remain west of our
area. Temperatures will return to above normal levels while shallow
surface moisture remains elevated. Deep moisture levels, however,
decrease and will lead to an end of our rain chances for the
upcoming week. The warmest days this week look to be mid to late
week when 850 temps rise back to the upper 20s celsius west. With
surface dewpoints in the upper 70s and lower 80s we'll expect to see
heat advisory conditions daily for much of the area. There is
potential that excessive heat warnings (heat index 115+) may be
necessary at times, especially through the southern Coastal Bend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Fri Jul 7 2023
A mixture of VFR/MVFR conditions is ongoing across area terminals.
Conditions are expected to deteriorate to MVFR or potentially IFR
levels later this morning as showers with a few embedded thunderstorms
return to the forecast. The convective activity today should be
less than yesterday, and sites should bounce back to VFR levels in
the afternoon. Winds will be light this morning, but becoming
breezy during the afternoon. By this evening, winds should be
weakening and becoming light again.
&&
.MARINE...
Issued at 231 AM CDT Fri Jul 7 2023
Generally weak to moderate south to southeast flow can be
expected today through Saturday across the coastal waters.
Scattered to numerous showers with a few embedded thunderstorms
are expected today, with brief gusty winds, reduced visibility
and cloud to surface lightning possible. Another round of showers
and a few thunderstorms is in the forecast for Saturday. Onshore
flow will remain generally weak to moderate over the coastal
waters Sunday through the middle of next week, except for periods
of moderate flow over the southern bays and near shore waters in
the late afternoon and evening each day. Drier conditions are
expected next week as an upper level high pressure system builds
into the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 78 96 80 / 50 0 10 0
Victoria 91 77 96 78 / 40 10 20 0
Laredo 96 78 103 79 / 20 10 0 0
Alice 92 76 99 77 / 50 0 10 0
Rockport 87 81 93 81 / 50 10 20 0
Cotulla 97 77 103 79 / 30 10 0 0
Kingsville 90 78 98 79 / 50 0 10 0
Navy Corpus 88 82 91 82 / 50 10 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...ANM/88
LONG TERM....PH/83
AVIATION...ANM/88
Hazardous weather outlook, Jul 7, 3:34 AM CST, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
434 AM CDT Fri Jul 7 2023
TXZ229>234-239>247-342>347-442-443-447-080945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
434 AM CDT Fri Jul 7 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
Scattered to at times numerous showers and isolated thunderstorms
are expected today across South Texas.
Moderate risk of rip currents today for the Gulf-facing beaches of
the Middle Texas coast.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat advisory conditions are expected daily. Excessive heat warning
conditions will be possible a times through the week, mainly over
the southern Coastal Bend and potentially into the Brush Country.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-080945-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
434 AM CDT Fri Jul 7 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered to numerous showers and isolated thunderstorms are
expected across the coastal waters the rest of today. Brief gusty
winds and cloud to surface lightning will be possible with this
activity.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to scattered thunderstorms are possible Saturday morning over
the Gulf waters.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANM/PH
Flash Flood, Duval
- When
- July 7, 5:50 AM CST to 7:00 AM CST
- Where
- Duval County, 7.39 mi NE of San Jose to 4.26 mi NNE of San Jose
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.660, -98.240
Public reports were received of high water covering the roads south of San Diego.
Flash Flood, Jim Wells
- When
- July 7, 6:10 AM CST to 7:26 AM CST
- Where
- Jim Wells County, 9.2 mi W of Alice
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.760, -98.230
Report received through Facebook of 6 inches of rainfall caused flooding of roads near San Diego.
Flash Flood, Duval
- When
- July 7, 6:10 AM CST to 7:26 AM CST
- Where
- Duval County, San Diego to 1.15 mi SSW of San Diego
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.770, -98.250
Report received through Facebook of 6 inches of rainfall caused flooding of roads around San Diego.
Flood, Jim Wells
- When
- July 7, 3:00 PM CST to 4:00 PM CST
- Where
- Jim Wells County, 4.59 mi NW of Alice to 4.06 mi WNW of Alice
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.790, -98.140
Water rescue occurred on County Road 170 north of County Road 116. Water was over the road from flooded Muerto Creek due to heavy rainfall earlier in the day.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Oklahoma, July 7, 2023$160,000 · EF1 · 30 events
- Flash Flooding in Vermont, July 7, 2023$450,000 · 6 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2023$500,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, July 7 to 8, 2023$260,000 · 1 in hail · 6 events
- Wildfire in Washington, July 7 to 31, 2023$300,000 · 1 event
- Hail and Damaging Winds in Vermont, July 7, 2023$117,000 · 1 in hail · 8 events
- Flash Flood and Hail in North Carolina, July 7, 2023$64,000 · 1.25 in hail · 19 events
- Flash Flooding in New York, July 7, 2023$125,000 · 2 events
- Damaging Winds in New York, July 7, 2023$100,000 · 60 kt wind · 4 events
- Damaging Winds in Georgia, July 7 to 8, 2023$100,000 · 55 kt wind · 2 events
- Lightning Strike in Nebraska, July 7, 20236 injured · 1 event
- Flash Flooding and Flooding in New York, July 7, 2023$31,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1126332, 1126334, 1126341, 1126340.